Couldn't find what you looking for?

TRY OUR SEARCH!

I’ve been on 300 mg Effexor for a year now. I have taken almost 2 months to slowly take myself off the drug and it’s horrible! Mentally and emotionally I feel terrible but the physical withdrawal is the worst. I have been dizzy and nauseous, light-headed, suffering muscle cramps, headaches. What could help with Effexor withdrawal?

Loading...

I am 7 days Effexor free and it's been pure hell. I started taking really high quality Omega 3 caps which help the brain manefestations (brain zaps, eyeball spinning, motion sickness). I've found a few other things that may help. I've been taking ginger capsules for the nausea and dizziness and cold pack for headaches
Reply

Loading...

I have been reading these posted messages for many months. My doctor put me on Effexor for migraines. I knew before I started taking Effexor that it would probably be a mistake. I started cutting back 3 granulars at a time each day. During this time I started taking Celebrex for arthritis. After a couple of weeks of cutting back on Effexor I was getting tired of how slow it was going so I started cutting back by 10 granulars a day. As long as I was taking Celebrex I wasn't having any side effects at all. Well I know Celebrex isn't good for you either (Weight gain, stroke, heart attacks, etc). So I quit taking celebrex. That's when all the side effects of coming off Effexor hit me. I'm not going back on Celebrex and I'm completely off Effexor now. I am still having brain shocks, diarhea, body aches. I've had enough of this mess. I really think there is something about Celebrex that helps the side effects
Reply

Loading...

Im am thanking God that I have found you folks. I am on week 3 from stopping Effexor xr, 75 mgs after 3 yrs. I switched to Zoloft, only for money reasons, but after 3 days the Zoloft gave me a rash so my Dr. said dont take it, but said nothing about the Effexor. Well Let me tell you, I thought I was losing my mind until I found this forum. This is only the second day that I am starting to feel somewhat normal, but it has been 3 wks from Hell. The only good thing is it brought my sex drive back, which my hubby is thanking me :-D Everyone hang in there, and thank you!!
Reply

Loading...

Hi-- I stopped Effexor XR about 6 months ago and wanted to share what helped me-- I had some confusion, increased anxiety, increased sadness/anger and insomnia. After doing some research, I found some natural cures that helped a lot. First, I would take Flax Seed Omega 3 capsules-- or try the Fish oil omega capsulesl which is better-- this helps with the sadness-- 1000 mg once or twice a day. Then I tried a chamomille, passion flower tea for the insomnia-- which really helped with the anxiety too. The one I tried which worked really well is made by Traditional Medicinals-- Organic Nighty Night-- You can buy it at Whole Foods, health food stores and some groceries. Good Luck--sedonalover
Reply

Loading...

I asked my Internist to wean me off the Effexor XR. I had been taking 150 mg for the past 4 years. He would not, so I have been trying to. I quit cold turkey on the 21st of December. I have been mean, argumentative, everything, generally pointed at my husband, who has
the demeanor of a saint. I am constantly saying I'm sorry. But to get out from under this medication is worth everything. I too have been having those brain sparks and muscle ones as well. I'm relived to find out others have them too. I noticed yesterday, I was nicer and generally felling a little better. Today even better! Good Luck
Reply

Loading...

HI. My name is Vanessa and Im scared sh*tless. (excuse my Freench) I am so fed up with these withdrawal symptoms of this Effexor c**p. Its been 2 months. any suggestions? thanx:)
Reply

Loading...

:-D
Well I have been on Effexor for 10 plus years, I reduced to 37.5 for a week then off completely for 5 days now. Still very lite headed but take extra strength advil and some Benadryl, this works wonders for the brain zaps and the dizzy spells. Still have constant ringing in my ears 24-7.
I also take 2 scoops of cold processed Whey protein twice a day which seems to help rebuild my whole body. I will never go back to effexor ever again no matter what, weight gain, 20-30 lbs, tiredness, general run down feeling. I am reenergized, quit smoking too and have lost 15 lbs, 10 more to go and now that i am off this crazy drug i should lose the last 10 lbs easy.
Good Luck
Reply

Loading...

Just wanted to share my experience. I was on Effexor for a couple of years. I hated it for all of the side effects and withdrawal symptoms when I missed a dose, but it did help my depression. I first tried to quit cold turkey. DO NOT try this. 3 weeks after quitting I still was physically ill. This is the only way to get off Effexor: On a weekly basis, cut your dose in half (if you are high dose you can reduce to the smallest dose that doesn't make you sick). Keep cutting the dose until you are completely off the stuff. When I say in half, I mean in half. I literally had to break the capsule open and count out the individual pellets. This is the only way to get off the stuff without being in withdrawal hell.
Reply

Loading...

I searched this thread in tears and desparation after I consumed ONE glass of wine last night wich seemed to throw me into a full on Effexor withdrawl. Brain shocks, sweats, chills, nausea and dizziness. They say that alcohol blocks the ability of an anti depressant to work but come on! ONE SMALL GLASS! This happend 3 weeks ago as well and I couldn't figure out what was goin on and it lasted for 3 days!

I was so relieved to read about fish oil and benadryl that may help and it DID! An hour ago I took 2 tsp of Benadryl and two fish oil caps. When I spoke with the Dr today she also added that could take my klonopin as well, I am not even sure I need it. We shall see.

I hope this helps others. I found this thread SOOOO helpfull. I don't feel perfect but I feel normal. It is truely a shame that we aren't educated entirely on side effects, withdrawls and interactions. It leaves me fearfull of changing my meds and/or stopping this medication in the future.
Reply

Loading...

I was on Effexor XR for more than 6 years or so and I quit once or twice and the last two years I was on the smallest dose (17.5MG..half a capsule), but I decided yesterday that I wanted to quit and I did ...this time for good..

I wanted to thank all of you brave people to post your stories and give others in depression, hope..which is what we need most.

It is hard sometimes to find the way out, but it is always possible. We live in a pharmaceutical-dominant society, where "they" want us to be dependent on their medicine( don't get me wrong, it helped me in the beginning, but just relying on medication is not the right way...)
I didn't have a lot of money for therapy, so naturally the first psychiatrist prescribed me Effexor as the main cure, but not having health insurance and a real job, I couldn't afford therapy...our health care system sucks...

Anywho, I am ready for the new drug-free world and I look forward to feeling better, loosing weight and not popping the pill every night..I am done with that chapter of my life..

Thanks all of you great people and I send positive vibes to all of you :D :D :)
Reply

Loading...

I was on Effexor for a week, fainted, had a series of blacking out and waking up to have been hitting and scratching myself and screaming about spiders.

This is not a fun drug and I am so happy that I was only on it for a week!!
Reply

Loading...

Well, I took the stand and stopped the effexor just after my last post. It was unbearable each day with the brain shocks, nausea, dizziness, headaches,sweats, and belly pain. So much that it effected my ability to drive since when I turned my head it would trigger sensory shocks. I almost pulled out into on comming traffic somehow, but looked several times before I did. Weird... I learned at another site that some Dr's can substitute with another anti depressant during the discontinuation to ease side effects but I didn't go that route. I've been sick pretty much every day since I stopped but I refuse to be controlled by a drug manufacture.
Reply

Loading...

I was only on effexor for a week, as well, taking 37.5 mg once a day. I started to black out while driving, and since I'm the only one to get myself around it didn't seem like a good thing to continue. I quit them last Sunday, took 1/2 of the 37.5 at 6:30pm and that's been it. Yesterday, I had what I thought was a major blood sugar crash, but after reading these forums I'm not sure. Woke up today okay, but after getting ready for work I'm back to wonky. And after only one week of really low doses. I just took 1200 mg of flax oil, hope it works. I guess I should know better, and my doc is the VA so they're not in it for the money, I hope, and she kept saying that I needed to keep taking it. But I felt like I was being drugged into submission. Now I know that I was.
Reply

Loading...

Hi, I have been o n Effexor for approximately 10 yrs up to 150 mg. It wore out its' welcome and med management doctor weaned me off it. I am still feeling the zaps and shivers and have gone through gamut of crying, irritability, and basically believing I was better off dead. I thought I was going crazy. I continue to get brain zaps/shivers with no idea what to do. Thank you for letting me know I am not alone and will try ideas suggested. I'm just so happy to know I am not alone!!!
Reply

Loading...